Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 93, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 7, 2024, 12:41 PM EST. It took effect at Dec 7, 2024, 10:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2024, 12:41 PM EST (17:41 UTC)
- In effect from
- Dec 7, 2024, 10:00 PM EST
- Expired
- Dec 8, 2024, 7:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
574 WHUS71 KPHI 071741 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1241 PM EST Sat Dec 7 2024 ANZ450>455-080645- /O.NEW.KPHI.SC.Y.0093.241208T0300Z-241208T2100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1241 PM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Delaware and New Jersey Atlantic coastal waters. * WHEN...From 10 PM this evening to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-080645- /O.NEW.KPHI.SC.Y.0093.241208T0300Z-241208T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1241 PM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay. * WHEN...From 10 PM this evening to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
5 follow-up statements
416 WHUS71 KPHI 072347 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 647 PM EST Sat Dec 7 2024 ANZ450>455-081300- /O.CON.KPHI.SC.Y.0093.241208T0300Z-241208T2100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 647 PM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 10 PM this evening to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-081300- /O.CON.KPHI.SC.Y.0093.241208T0300Z-241208T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 647 PM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 PM this evening to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
098 WHUS71 KPHI 080614 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 114 AM EST Sun Dec 8 2024 ANZ450-451-081600- /O.EXT.KPHI.SC.Y.0093.000000T0000Z-241209T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 114 AM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-081600- /O.CON.KPHI.SC.Y.0093.000000T0000Z-241208T2100Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 114 AM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Little Egg Inlet to Fenwick Island DE out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-081500- /O.CON.KPHI.SC.Y.0093.000000T0000Z-241208T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 114 AM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and a moderate chop. * WHERE...Delaware Bay. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
244 WHUS71 KPHI 081435 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 935 AM EST Sun Dec 8 2024 ANZ430-431-081545- /O.CAN.KPHI.SC.Y.0093.000000T0000Z-241208T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 935 AM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind gusts continue to diminish to less than 25 kt. Therefore, the Small Craft Advisory has been cancelled. $$ ANZ452>455-082100- /O.CON.KPHI.SC.Y.0093.000000T0000Z-241208T2100Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 935 AM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-451-082100- /O.CON.KPHI.SC.Y.0093.000000T0000Z-241209T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 935 AM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
308 WHUS71 KPHI 082016 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EST Sun Dec 8 2024 ANZ450>455-090000- /O.EXT.KPHI.SC.Y.0093.000000T0000Z-241209T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
204 WHUS71 KPHI 082350 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 650 PM EST Sun Dec 8 2024 ANZ451>455-091300- /O.EXP.KPHI.SC.Y.0093.000000T0000Z-241209T0000Z/ /O.NEW.KPHI.SC.Y.0094.241209T1700Z-241210T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 650 PM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT EST MONDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From noon Monday to midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-090100- /O.EXP.KPHI.SC.Y.0093.000000T0000Z-241209T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 650 PM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds and seas are diminishing. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 9:48 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Dec 7, 9:48 AM EST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 948 AM EST Sat Dec 7 2024 .SYNOPSIS... High pressure gradually shifts off the Southeast U.S through today. A warm front will lift north of our area later tonight into Sunday as low pressure tracks well to our north. Low pressure in the Midwest gradually shifts eastward with a strong cold front crossing our area later Wednesday, followed by high pressure building in later Thursday and especially Friday. && .NEAR TERM /THROUGH TONIGHT/... No significant changes from the previous forecast. A northwest flow aloft at 500 mb remains across the area today but it then becomes more zonal tonight. High pressure remains across the Southeast states while low pressure, rather deep, moves towards the upper Great Lakes. These factors will promote a warm advection pattern across our area as a warm front crosses southern Canada and adjacent NY state. Cloudiness associated with the front will spill into our northern/western zones today and then decrease tonight. This extra cloudiness will keep today front getting too much warmer than Friday, but high temps a few degrees higher are expected. Max temps will top out mostly in the mid/upper 30s N/W of I-95 and low 40s for south NJ and Delmarva. Chances for any precipitation are low today and restricted to the higher elevations for the Poconos and north NJ. P-type will favor light snow with a continuation of below normal temperatures and a rather dry atmosphere in place. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The pattern changes to a milder one, however that also comes with some precipitation. As an upper-level trough continues to weaken across the Northeast, a clipper system is forecast to dive southeastward near or just north of the Great Lakes then into New England into Sunday. This will pull a warm front northward across our area, getting north of the area by daytime Sunday. It will turn noticeably milder Sunday as the air mass modifies in the wake of the northbound warm front. Expecting clouds for most of the region to start Sunday before some clearing should work in from the south. This will result in temperatures in the upper 40s/low 50s, with mid 50s further south, where warmer temperatures are expected as skies clear out. The pattern is active though and therefore the next change is a strong upper-level trough moving across the Midwest and northern Plains Monday. This feature will then work its way slowly south and eastward. A plume of deepening moisture and forcing for ascent results in an expanding area of rain from the Ohio Valley to the Gulf coast states Sunday night. This moisture surge with precipitable water values increasing to around an inch, and ascent arrives in our area on Monday with a period of rain. Rainfall looks to begin after daybreak Monday, with periods of showers through the day. The extent of showers may be weakening with time as the parent low occludes across the upper Great Lakes region, although a weak surface low may develop in our vicinity as an initial weakening front arrives. The overall rainfall amounts with this system look to be on the lighter side especially as the system may be quick moving, however any precipitation is certainly needed across our region. Amounts generally will be around a tenth to half an inch with the lower totals within that range coming for areas south of Philadelphia, and the higher end coming for areas north of the metro area. Temperatures on Monday should be a little cooler than Sunday given the cloud cover and some rain, though it will not be as cold Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Summary...Milder along with a soaking mid-week rain followed by colder air to end the week. Synoptic Overview...As an upper-level trough shifts eastward from south-central Canada to the southern Plains Tuesday, surface high pressure remains centered in the western Atlantic. The upper-level trough may be slow to arrive into the East as it potentially amplifies even more. Low pressure tracks north of the Great Lakes Tuesday then toward northern New England during Wednesday. A warm front should be lurking just to our north Tuesday, then a strong cold front moves through later Wednesday. High pressure then starts to build in later Thursday and especially Friday. For Tuesday...An upper-level trough gradually shifts eastward and closer to the East Coast and this will maintain southerly flow south of a warm front. Low-level warm air advection ahead of an advancing cold front tied to low pressure near or north of the Great Lakes may support some showers, however with our area mainly being within the warm sector may keep a period of rain-free conditions through most of the day. As this system gets closer especially in the late afternoon/early evening into the overnight hours, some forcing for ascent begins to overspread our area from the west and therefore rain chances will increase. Our region will continue to be within a milder regime and therefore no wintry precipitation is expected through Tuesday Night. Temperatures are forecast to be above average, with high temperatures well into the 50s to even some low 60s across the coastal plain and a bit cooler north and west of I-95. For Wednesday and Thursday...An amplifying upper-level trough slowly arrives from the west along with the passage of a stronger cold front. Our sensible weather will be driven by the timing of the trough and the more organized forcing for ascent into our region. A milder air mass should still be in place Wednesday with high temperatures well into the 50s especially from the I-95 corridor on south and east, with even some 60s possible. A period of rain looks to occur Wednesday ahead of and with the cold front. As the front shifts farther east Wednesday night into Thursday, colder air arrives starts to arrive with temperatures getting back to at or below average on Thursday. Guidance overall showing deep southerly flow with increased moisture ahead of the cold front, and therefore a period of heavier rain is possible. This rain will be beneficial given the ongoing severe to extreme drought. Depending on the timing of the front and developing cold air advection, some snow or rain changing to snow is possible Wednesday night into early Thursday before ending, primarily along and north of I-80. The chance of this occurring looks to be low at this time as some guidance tends to hold to much more moisture back into the cold air with these types of synoptic setups. A west to northwest breeze will also increase during Thursday adding a chill factor. For Friday...The upper-level trough is forecast to be lifting out of the East with the flow backing more westerly. This results in strong surface high pressure building our area from the southwest with much less wind. High temperatures are forecast to be at or below average. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. .Today... VFR expected with mid and high level clouds at times. West to Southwest winds increasing to 10 to 15 kts with gusts around 20 kts this morning. Winds will decrease later this afternoon. .Tonight... VFR expected. High clouds with some mid level clouds later tonight. Southwest winds around 5 knots. Outlook... Sunday through Sunday Night...VFR. No significant weather. Monday through Monday Night...MVFR/IFR conditions expected with periods of rain and low clouds. Tuesday...Primarily VFR. Tuesday Night through Wednesday...sub-VFR conditions expected (100%) with periods of rain. && .MARINE... Winds continue to gust above 25 kt on the Atlantic coastal waters, so have extended the Small Craft Advisory out through Noon. On the Delaware Bay, there are gusts near 25 kt, but for the most part any gusts above 25 kt are coming from observation sites where the wind measuring equipment is elevated. After that, winds and seas will remain below SCA levels until later tonight when winds and seas will again build back to SCA levels. Fair weather today and tonight. Outlook... Sunday...A Small Craft Advisory is in effect through 3 PM Sunday for the ocean waters as gusts out of the west/southwest around 25-30 kt are expected with seas nearing 5 feet. No marine headlines on the bay. Monday through Tuesday...No marine headlines expected. Periods of rain expected on Monday. Tuesday Night...SCA conditions possible late (40-50%) as gusts approach 25 kt. Wednesday...SCA conditions expected (100%) with 25-30 kt wind gusts and 5 to 7 foot seas. Wednesday Night...SCA conditions expected (100%) with gales possible (40-50%). && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until noon EST today for ANZ450>455. && SYNOPSIS...Gorse/Hoeflich NEAR TERM...Johnson/OHara SHORT TERM...Gorse/Hoeflich LONG TERM...Gorse/Hoeflich AVIATION...Hoeflich/OHara MARINE...Hoeflich/Johnson/OHara
Nearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.